MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 9702H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One needle suture piece, one empty winding former and one empty overwap packet were received for analysis.The product code 9702h is double armed.During the visual inspection of the returned sample, the swage and attachment area were observed to be as expected.The suture was still attached to the needle, and the end was noted to be cut, likely by a surgical instrument.The other needle was not returned for evaluation.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no anomalies or defects were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: received information as following from sales rep via phone today.After investigation, the specific gender and age of the patient were unknown.On (b)(6) 2025, the patient underwent atrial septal defect repair in the hospital.The operator used the suture (9702h) for atrial septal defect repair and suturing in the way of continuous suturing.During the suturing, the problem of pulling off suture needle happened and the detached needle fell into the patient's heart.The operator immediately looked for the detached needle and found it.After removal, the integrity of the needle was checked.After confirming that no foreign body remains in the patient's heart, a new suture was replaced (the specific product information was unknown) to continue the suturing.The subsequent surgical operation went smoothly.Surgery time was extended about 10 minutes due to this event and no further adverse events were reported.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Our analysis lab received under (b)(4), (b)(4) analysis found mismatch information: expected (1 needle suture piece) code 9702/ lot 100abc but received additional 1 needle for an unk lot and code; received on (4/8/2025 in (b)(4) lab).Please confirm if the additional needle received belongs to this complaint.Our analysis lab received product with reference to this complaint, the following product was received: this complaint is for product code: 9702h; lot# 100abc 1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.A device has been received; however clarification is requested whether the product belongs to this complaint.
 
Event or Problem Description
It was reported that a patient underwent an atrial septal defect repair procedure on (b)(6) 2025 and suture was used.During the procedure, it's reported that the needle was found detached from suture and it fell into heart during operation.The surgery prolonged over 30 minutes and the needle was found and retrieved from patient.At this moment the patient is normal.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: our analysis lab received under (b)(4)., (juarez pi analysis found mismatch information: expected (1 needle suture piece) code 9702/ lot 100abc but received additional 1 needle for an unk lot and code; received on (4/8/2025 in juarez lab).Please confirm if the additional needle received belongs to this complaint.Our analysis lab received product with reference to this complaint, the following product was received: this complaint is for product code: 9702h; lot# 100abc 1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.--received information as following from sales rep via phone today.Product code 9702h/ lot 100abc is the complaint device, the additional needle is unknown.

Brand Name
PRLNE HS BLU 24IN 5-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21866652
Report Number2210968-2025-04249
Device Sequence Number11939336
Product Code GAW
UDI-Device Identifier10705031022867
UDI-Public(01)10705031022867(17)47208(10)100ABC
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9702H
Device Lot Number100ABC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown